MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.1MM DRILL BIT/STRYKER J-LATCH F/THREADED HOLE/65MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.1MM DRILL BIT/STRYKER J-LATCH F/THREADED HOLE/65MM; BIT, DRILL
Model Number 03.130.201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2020, patient underwent an orthopedic procedure, surgeon was plating the third mc hand fracture and broke the heads off of three (3) 1.5mm variable angle locking screws, and one (1) 1.5mm cortex screw.The heads were retrieved but the screw shafts remained in the patient.The surgeon also broke the tip off two (2) 1.1mm drill bits.One (1) was retrieved and a 4mm length piece of the other was left in the patient.The surgeon determined a stable fixation with the screws that were not broken.A circlage wire was placed around the plate both proximally and distally.Fragments generated from the broken screw shafts and a 4mm segment of the drill bit were left in the patient.There was a surgical delay of ten (10) minutes.Procedure was successfully completed.Patient outcome is unknown.Concomitant devices reported: 1.5mm va-lck scr slf-tp w t4 stardrive13mm, 1.5mm va-lck scr slf-tp w t4 stardrive12mm, 1.5mm va-lck scr slf-tp w t4 stardrive11mm, 1.5mm crtx scrw slf-tp w t4 stardr rec 11mm, 1.1mm dr bit/stryk j-latch f hl/65mm.This report is for one (1) 1.1mm drill bit/stryker j-latch f/threaded hole/65mm.This is report 2 of 2 for (b)(4).

Brand Name
1.1MM DRILL BIT/STRYKER J-LATCH F/THREADED HOLE/65MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10456810
Report Number2939274-2020-03808
Device Sequence Number14476272
Product Code HTW
UDI-Device Identifier10886982075321
UDI-Public(01)10886982075321
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.201
Device Catalogue Number03.130.201
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight68